MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71926-01
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An error message was reported with the abbott diabetes care (adc) device in use with iphone 13 pro phone with ios operating system version 16.6.1.Customer received a "scan error" message and was unable to obtain readings.As a result, customer experienced a loss of consciousness and was unable to self-treat, requiring being moved to a bed and provided with third-party treatment of "glucose tablets" (type/dose unspecified) but a non-healthcare professional.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for an investigation.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The device history records (dhrs) for the fs libre sensor and fs libre sensor kit were reviewed and the dhrs showed the fs libre sensor and sensor kit passed all tests prior to release.The customer experienced a "scan error" message with the freestyle 2 application.Product quality engineering attempted to replicate the reported issue using a cellular device not identical to the actual device, but which shares relevant characteristics with the device involved and iphone 13 pro ios 16.6.1 app version 2.7.3.3641, and was not able to reproduce the complaint.There were no issues identified with the freestyle 2 app during replication that would have led to the reported issue.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The device mfg date is unknown.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key18226652
Report Number2954323-2023-51813
Device Sequence Number12103868
Product Code QLG
UDI-Device Identifier00357599810009
UDI-Public00357599810009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71926-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Initial Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown